MAUDE Adverse Event Report: CONMED LARGO HALL; BATTERY, REPLACEMENT, RECHARGEABLE

CONMED LARGO HALL; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number L3500SB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that l3500sb, hall small bone lithium power unit was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿the housing broke.¿.Further assessment questioning found that a piece fell off the unit into the surgical site and was removed with pickups.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The evaluation found that the weld that binds the head to the body has failed.Based on the evaluation a likely cause of this issue is insufficient weld.Although this is a reusable device, it is not serviceable.Therefore, a service history is not available for review.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 44 complaints, regarding 47 devices, for this device family and failure mode.During this same time frame 4,797 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.01.Per the instructions for use, the user is advised to inspect power unit for damage (e.G., cracks in power unit case, corrosion on contacts, etc) prior to use.Do not use damaged power units.If power unit is damaged and leakage or residue is noticed, do not allow it to come in contact with skin, eyes or clothing.Burns may result.If contact occurs, flush area with copious amounts of water and seek medical attention immediately.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
HALL
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20639830
Report Number1017294-2024-00127
Device Sequence Number20705022
Product Code MOQ
UDI-Device Identifier30653405005524
UDI-Public(01)30653405005524(11)240828
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL3500SB
Device Lot Number20241816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic